Taking too many meds

Discussion in 'Fibromyalgia Main Forum' started by kmelodyg, Jun 12, 2003.

  1. kmelodyg

    kmelodyg New Member

    I am really worried right now. Some of you know what has been going on with my quack doctor. He has been telling me that he thinks my pain is all in my head. He wanted to take me off of all of my pain meds to see where my "real pain is". But instead, he took me off the Percecet 10's and replaced them with Lortab 10's max of 5 per day. I had told him at least 2-3 times a week that the Percecet wasn't even cutting it! So now I am really in trouble! So, I did everything I could to limit myself to 5 per day. But it didn;t end up working like that. Sometimes I would have to take 1 1/2 or 2 at a time. Now I am three days short. I know that it's really bad to do, but when you are in this much pain, you really just don't seem to care. I wasn' t taking them to get high, I needed relief!!!!! Now I am SOL! It is going to be a really tough couple of days. Does anyone else ever have this problem? At least when I was on the Percocets, this never happened. And I can't call him for more in advance. What a pain in the butt (literally LOL!!)

    Lots of Love,
    Kathryn
  2. Applyn59

    Applyn59 New Member

    When I had my back surgery, I was getting two
    percocets in the hospital, when they stopped the morhpine shots. It was like giving me candy.
    When I was discharged, my dr was away and I
    had a different dr. He gave me a script for the
    percs but said to take one. I thought it must have
    been one pill that was equal to the two I was given
    in the hospital. I was so wrong! No wonder nothing
    helped me.

    I feel bad now because before my back surgery,
    I was in excrutiating pain for 2 years without meds.
    I was seeing a chiropractor and he told me I could
    get meds because he thought my pain was so
    bad. He said the med clinic would give them to me
    if he spoke to them. At that time, I was just beginning
    this disgusting medical nightmare and said
    I didn't need meds. Mind you, I felt like I had an
    axe embedded in each thigh, felt like an ice
    pick in my rearend, very numb extremeties, horrific
    back pain. I couldn't sleep or do anything. To think,
    I could have had percocets or xanaxes or something!
    I had previously tried meds with my back problems
    and they didn't help me. So, I figured this wouldn't
    help me either. When I had my surgery, my dr.
    gave me percocets and xanax, which is great
    for muscle spasms.

    Have you tried a medrol dose pak??? It's a week
    long course of steroids. I had some a month
    after my surgery and they helped more than anything
    else. How about NSAID's. I was on Inderol along with
    my steroids and percocets and xanaxes.

    He must not think it's all in your head if he gives you
    the meds. He also told you you have FMS, right?
    So, he can be good for something!

    Be careful with the meds. I wish they could make
    us high! It never does that to me! It doesn't even
    help the pain tremendously, but it helps somewhat.

    Lynn



    [This Message was Edited on 06/12/2003]
  3. mstg

    mstg New Member

    I probally shouldnt even say this here but I know what your going thru....I have been in the same place and had to buy some from someone I knew that had the meds. Not only is this illegal but very expensive. It also makes you feel ashamed or at least it did me. Thankfully that hasnt happened in a while since I have a long acting script and them the meds for break-thru.

    Its very easy to be short 3-4 days when you have a couple days of severe pain that you just cant get ahold on. some mornings my pain is so severe that if I take 2 at the begining I can get it under control but that leaves me short.

    Im sorry that you are going thru this, and if you have been taking the meds for a long period you will have withdrawal from the meds to top it all off...

    Maybe u can talk with your dr and tell him what happened and he will understand...Good luck
  4. horsegal

    horsegal New Member

    I had this happen last month. I just take tylenol 4, but it doesn't matter. When your body is used to the relief and then you take it away, it's HELL. I can understand how you feel. I am (in a way) coming to understand the dr.'s theory. When a person has an unlimited supply, it's easier to go ahead and take a pill. When you have to portion them, then you think....harder about needing one. THEN, on the other hand why should you or I suffer? If possible call your doctor, but sounds like that would just reinforce his idea that "addiction" is a problem. You will have a terrible 3 days, unless you have a way to get some help. I was "tuff" and made it, but I was told you can have serious things happen because you are 1. having pain and 2. Experiencing physical with-drawal symptoms. I'm sure someone else will have some better advice. Some people told me to go to the ER. I ended up sleeping as much as possible and doing as little as possible. I say...call your doc and see if he will give you an emergency amount of your meds. I really mean this....I will pray for you and I have been there. I hope you can get to your doc. Please call him, it's worth a try, especially if you're just a few pills short.

    Hugs,
    Horsegal
  5. mycatprint

    mycatprint New Member

    I got a url from a post on this board which led me to a website where I could read up on how dr.s are held responsible to manage my pain in the state in which I live. Unfortunately I can not find the post and so can not point you toward the person who should really be getting the credit for this info -- but I do have the website URL.

    http://www.medsch.wisc.edu/painpolicy/matrix.htm

    Print out what ever you find there and present it to your doctor. They can no longer refuse to treat intractible pain. Knowlege is power. :eek:)

[ advertisement ]